Advertisement

Journal of Mathematical Fluid Mechanics

, Volume 9, Issue 4, pp 455–488 | Cite as

A New Derivation of Jeffery’s Equation

  • Michael Junk
  • Reinhard Illner
Article

Abstract.

In this article, we present a modern derivation of Jeffery’s equation for the motion of a small rigid body immersed in a Navier–Stokes flow, using methods of asymptotic analysis. While Jeffery’s result represents the leading order equations of a singularly perturbed flow problem involving ellipsoidal bodies, our formulation is for bodies of general shape and we also derive the equations of the next relevant order.

Mathematics Subject Classification (2000).

Primary 76D05 Secondary 41A60 

Keywords.

Jeffery’s equation small immersed rigid body asymptotic analysis 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Birkhaueser 2006

Authors and Affiliations

  1. 1.FB Mathematik und Statistik, Fach D194Universität KonstanzKonstanzGermany
  2. 2.Department of Mathematics and StatisticsUniversity of VictoriaVictoriaCanada

Personalised recommendations